Missouri, 2006

Hail in Missouri, May 24, 2006

May 24, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 24, 4:46 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, May 24, 4:46 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT WED MAY 24 2006

.DISCUSSION...
FORECAST DISCUSSION WILL FOCUS ON THIS AFTERNOON AND EVENINGS SEVERE
WEATHER EPISODE AND THE SUMMERLIKE PATTERN THAT WILL TAKE HOLD OF
THE CENTRAL UNITED STATES BY THE END OF THE WORK WEEK.

UPPER LOW CURRENTLY LOCATED ACROSS NORTHERN PLAINS WILL SLOWLY MOVE
EAST AS SURFACE LOW PRESSURE AND ATTENDANT COLD FRONT MOVE TOWARD
THE MISSISSIPPI RIVER VALLEY. RICH LOW LEVEL MOISTURE HAS RETURNED
TO CWA AS DEWPOINTS HAVE RISEN INTO THE 60S. WITH ABUNDANT
INSOLATION THIS AFTERNOON...CONVECTION DEVELOPING ACROSS CENTRAL
AND NORTHEAST MISSOURI WILL STRENGTHEN AND SPREAD SOUTHEAST ACROSS
THE REMAINDER OF THE CWA THROUGHOUT THE EVENING. ALL PARAMETERS
ARE COMING TOGETHER FOR A SIGNIFICANT SEVERE WEATHER EPISODE.

COLD FRONT MAKES IT TO I-70 BY DAYBREAK...WITH A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING THURSDAY AFTERNOON ACROSS THE
SOUTHEASTERN THIRD OF THE CWA...ALTHOUGH AT THIS POINT BELIEVE BEST
POTENTIAL WILL BE SOUTHEAST OF OUR CWA. OTHERWISE...UPPER LOW DIGS
SOUTH TOWARD THE OHIO RIVER VALLEY...BRINGING CLOUDS AND THE CHANCE
OF SHOWERS TO AT LEAST THE NORTHEASTERN THIRD OF THE CWA THURSDAY
AFTERNOON. SKIES WILL CLEAR AND HEIGHTS WILL RISE QUICKLY ON FRIDAY
AS HIGH PRESSURE AND THE UPPER RIDGE BUILDS OVERHEAD. ALL MODELS
INDICATE A WARM FRONTAL PASSAGE EARLY ON SATURDAY AND THEREFORE
COULD SEE SOME ISOLATED CONVECTION EARLY IN THE DAY ON
SATURDAY...BUT MORE IMPORTANTLY IS IN THE WAKE OF THE WARM FRONT THE
WIND WILL BECOME SOUTHWEST AND THE HOTTEST WEATHER OF THE YEAR THUS
FAR WILL FLOOD THE MID MISSISSIPPI RIVER VALLEY. OVERALL THE KEY TO
THIS WEEKEND (SATURDAY AND SUNDAY) WILL BE HOT AND DRY AS A STRONG
CAP WILL BE IN PLACE AS +20C 850MB TEMPERATURES OVERSPREAD THE
REGION. IN FACT...COULD NOT RULE OUT A FEW RECORD HIGHS BEING TIED
OR BROKEN.

RECORD HIGH TEMPERATURES FOR THIS WEEKEND FOLLOW:

            ST. LOUIS   COLUMBIA    QUINCY
SATURDAY        93         92         91
SUNDAY          93         91         94

AS THE UPPER LEVEL RIDGE BEGINS TO SLIDE EAST ON MONDAY AND COLLAPSE
BY THE MIDDLE OF NEXT WEEK...THE REGION WILL BECOME INFLUENCED BY A
MORE SOUTHWESTERLY FLOW ALOFT AND WEAKER CAP. DISTURBANCES MOVING
ALONG THE WESTERN AND NORTHERN PERIPHERY OF THE RIDGE WILL INTIATE
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. OTHERWISE THE
SUMMERLIKE WEATHER PATTERN IS PROGGED TO CONTINUE INTO THE MIDDLE OF
NEXT WEEK AS 850MB TEMPERATURES ARE TO REMAIN ABOVE +15C.

CVKING

&&

.AVIATION...
FOR THE 00Z TAFS...SCT TSRA SHOULD CONT TO DVLP FM COU TO STL AREA THIS
EVNG. IT APRS THAT THE CONVECTION SHOULD REMAIN S OF UIN. DO NOT
SEE MUCH CLOUDINESS FOR UIN TGT AS MID LVL CLOUD CVR OVR IA WILL
LIKELY REMAIN N OF UIN LOOKING AT SATELLITE LOOP. MOST OF THE
CONVECTION SHOULD PUSH SE OF STL AREA FOR THE OVERNIGHT HRS WITH
LTL IF ANY CLOUD CVR LTR TGT FOR COU...STL AND SUS. UIN SHOULD GET
SOME WRAP ARND MID LVL CLOUDINESS ON THU...OTHERWISE TAF SITES
SHOULD HAVE DIURNAL CUMULUS ON THU. SCT SHRA OR TSRA MAY DVLP IN
UIN...STL AND SUS THU AFTN BUT PLAN TO LEAVE OUT OF THE TAF FCST
ATTM. SWLY SFC WNDS SHOULD GRADUALLY VEER ARND TO THE W ON THU
BHND WK SFC TROF/CDFNT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 24, 12:10 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT WED MAY 24 2006

ILZ058>060-064-065-095>102-MOZ018-019-026-027-034>036-041-042-
047>052-059>065-072-073-251100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-
110 PM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN MISSOURI AND
WESTERN ILLINOIS THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING
INTO THE REGION. THESE THUNDERSTORMS WILL THEN TRACK SOUTHEAST ACROSS
EASTERN MISSOURI AND WESTERN ILLINOIS DURING THE LATE AFTERNOON AND
EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT FROM THESE STORMS
WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL UP TO 2 INCHES
IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY AS
THE COLD FRONT SLOWLY ADVANCES THROUGH THE AREA.

HOT AND HUMID CONDITIONS MORE TYPICAL OF SUMMER WILL GRIP THE AREA
FOR THE MEMORIAL DAY WEEKEND. HIGH TEMPERATURES WILL BE NEAR RECORD
LEVELS...AVERAGING 10 TO 15 DEGREES ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.

ILZ069-070-074-079-MOZ074-075-084-085-099-251100-
CLINTON IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
110 PM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI
AND EXTREME SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN MISSOURI AND
WESTERN ILLINOIS THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING
INTO THE REGION. THESE THUNDERSTORMS WILL THEN TRACK SOUTHEAST ACROSS
EASTERN MISSOURI AND WESTERN ILLINOIS DURING THE LATE AFTERNOON...AND
SHOULD IMPACT SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS
DURING THE EVENING HOURS. THE PRIMARY SEVERE WEATHER THREAT FROM
THESE STORMS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL UP
TO 2 INCHES IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST ON THURSDAY AS
THE COLD FRONT SLOWLY ADVANCES THROUGH THE AREA. A FEW STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE.

HOT AND HUMID CONDITIONS MORE TYPICAL OF SUMMER WILL GRIP THE AREA
FOR THE MEMORIAL DAY WEEKEND. HIGH TEMPERATURES WILL BE NEAR RECORD
LEVELS...AVERAGING 10 TO 15 DEGREES ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING.

GLASS

In the hours before

Local storm report, May 24, 6:05 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             8 SW WEINGARTEN         37.80N 90.32W
05/24/2006  E1.00 INCH       STE. GENEVIEVE     MO   PUBLIC

&&

CVKING
Local storm report, May 24, 6:07 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
707 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             FRENCH VILLAGE          37.97N 90.39W
05/24/2006  E1.00 INCH       ST. FRANCOIS       MO   TRAINED SPOTTER

&&

CVKING
Local storm report, May 24, 6:13 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
713 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             ST. MARY                37.88N 89.95W
05/24/2006  E1.00 INCH       STE. GENEVIEVE     MO   PUBLIC

&&

CVKING
Local storm report, May 24, 6:16 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TORNADO          WOBURN                  38.96N 89.35W
05/24/2006                   BOND               IL   COUNTY OFFICIAL

            2 MILES WEST NORTHWEST OF WOBURN AND TRAVELED JUST NORTH
            OF TOWN. NUMEROUS TREES UPROOTED...POWER LINES SNAPPED.
            STRUCTURAL DAMAGE TO SEVERAL RESIDENTIAL HOMES.

&&

CVKING
Local storm report, May 24, 6:17 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             CHESTER                 37.92N 89.83W
05/24/2006  M0.88 INCH       RANDOLPH           IL   TRAINED SPOTTER

&&

CVKING
Local storm report, May 24, 6:19 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             CHESTER                 37.92N 89.83W
05/24/2006  E0.75 INCH       RANDOLPH           IL   TRAINED SPOTTER

            WINDS ESTIMATED TO BE 50 MPH.

&&

CVKING

The radar

The St Louis radar (KLSX), 64 km away, was scanning. The volume nearest the first event began at 00:22 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
May 24, 6:22 PM CST
Where
Jefferson County, 2 mi SE of De Soto
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.133, -90.533

The hail fell in the Timber Creek Resort.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510438.